MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534240
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).Product analysis: a visual evaluation was performed on the returned device.The push catheter was kinked and torn at the proximal section, also the pull wire was kinked at the handle and dislodged of the catheter, additionally, the pull wire cap was found detached and it not returned for analysis.The stent was observed deployed and it was found pierced holes in the proximal section of the stent, it's important to mention that the pierced holes had irregular edges, likely related to cuts performed with a sharp tool.Based on the product analysis, it is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance.Patient anatomy and customer maneuvering or handling during the use of the device can lead to kinks to along of the device.Once the push catheter and pull wire are kinked, this condition can cause resistance due to friction between the components at the moment to retract the pull wire which can lead to issues deploying the stent, continued attempts to deploy the stent or force applied retracting the pull wire in order to release the stent can tear the push catheter and cause the pull wires to get dislodge and the pull wire cap detached.Therefore, considering all the available/gathered information and the analysis of the returned device performed, the investigation conclusion code of this specific failure found during the analysis of the returned device (stent pierced holes) will be documented as unintended use error caused or contributed to event since the interaction between the user and device, or sample, caused or contributed to the error.This includes unintended inappropriate use of the device and incorrect sample preparation.Based on the information available and the analysis performed, the most probable root cause for this event is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed, no anomalies were observed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix naviflex biliary stent was used during endoscopic retrograde cholangiopancreatography (ercp) in the common bile duct performed on (b)(6) 2019.According to the complainant, during the procedure, the stent was unable to be released and was fully removed with the catheter from the patient.The procedure was successfully completed with another advanix naviflex biliary stent.There were no patient complications reported as a result of this event.Investigation results revealed that the stent damaged, therefore this event has been deemed an mdr reportable event.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8875036
Report Number3005099803-2019-04006
Device Sequence Number2390666
Product Code FGE
UDI-Device Identifier08714729787334
UDI-Public08714729787334
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2020
Device Model NumberM00534240
Device Catalogue Number3424
Device Lot Number0022399949
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2019
Initial Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Patient Weight65